References of "Dietze, M. A"
     in
Bookmark and Share    
Full Text
Peer Reviewed
See detailLe cas clinique du mois. Hepatite cholestatique apres administration de piperacilline.
Dietze, M. A.; Martin, Pierre ULg; Schaaf-Lafontaine, Nicole ULg

in Revue Médicale de Liège (2002), 57(9), 571-4

We describe a patient suffering from infection of the upper respiratory tract, who was treated with a dose of 4 x 4 g of piperacillin over 10 days. Two days after the end of the treatment, she developed ... [more ▼]

We describe a patient suffering from infection of the upper respiratory tract, who was treated with a dose of 4 x 4 g of piperacillin over 10 days. Two days after the end of the treatment, she developed jaundice and had elevated alkaline phosphatase, gammaglutamyltransferase and transaminases. After exclusion of viral hepatitis, a vascular problem, and gall stone disease, the possibility of piperacillin-induced hepatitis was discussed. Lymphocyte transformation test for piperacillin was positive, suggesting an immunological mechanism for the observed hepatopathy. The patient was discharged a few days after in good clinical condition and with reduced liver values. Cholestasis gradually decreased but was detectable for several weeks. The patient had a full clinical and biochemical recovery after 2 months. We conclude that short-term therapy with piperacillin can lead to the same type of hepatopathy as described for amoxycillin/clavulanic acid or antistaphylococcal penicillins. Positive lymphocyte transformation is compatible with an immunological mechanism. [less ▲]

Detailed reference viewed: 116 (3 ULg)